Alert archive / Michigan / Wind Advisories in 2007
Wind Advisory 7, NWS Marquette, MI
NWS Marquette, MI issued this wind advisory at Jul 10, 2007, 4:34 AM EDT for Houghton County, Keweenaw County, Michigan. It took effect at Jul 10, 2007, 6:00 PM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jul 10, 2007, 4:34 AM EDT (08:34 UTC)
- In effect from
- Jul 10, 2007, 6:00 PM EDT
- Expired
- Jul 10, 2007, 1:33 PM EDT
- In force
- Issued by
- NWS Marquette, MI
Counties Houghton County, MI, Keweenaw County, MI
The radar
The Marquette radar (KMQT), 95 km from the middle of the area, began a volume at 08:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.6 hours before the alert went out and 297 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 953 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1083 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KMQT 100834 NPWMQT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 434 AM EDT TUE JUL 10 2007 ...VERY WINDY CONDITIONS EXPECTED TO DEVELOP OVER THE KEWEENAW PENINSULA THIS EVENING... .AN UNSEASONABLY STRONG LOW PRESSURE SYSTEM OVER NORTHWEST MINNESOTA WILL MOVE TO NORTHERN LAKE SUPERIOR THIS EVENING...THEN LIFT NORTH TO JAMES BAY WEDNESDAY MORNING. TWO COLD FRONTS ASSOCIATED WITH THE LOW WILL PASS ACROSS THE KEWEENAW THIS EVENING...RESULTING IN VERY WINDY CONDITIONS. WINDS WILL DIMINISH SOME ON WEDNESDAY AS THE LOW MOVES FARTHER AWAY FROM THE AREA. MIZ001-003-101645- /O.NEW.KMQT.WI.Y.0007.070710T2200Z-070711T1300Z/ KEWEENAW-NORTHERN HOUGHTON- INCLUDING THE CITIES OF...COPPER HARBOR...HOUGHTON...HANCOCK 434 AM EDT TUE JUL 10 2007 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM EDT WEDNESDAY. EXPECT WINDS TO INCREASE TO 25 TO 35 MPH THIS EVENING. GUSTS AS HIGH AS 55 MPH MAY OCCUR...ESPECIALLY AFTER MIDNIGHT IN EXPOSED AREAS...OR WITH ANY SHOWERS THAT OCCUR. LOOK FOR WINDS TO DIMINISH WEDNESDAY MORNING...THOUGH GUSTS UP TO 40 MPH ARE POSSIBLE INTO WEDNESDAY AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ AJ
1 follow-up statement
000 WWUS73 KMQT 101733 AAA NPWMQT URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MARQUETTE MI 133 PM EDT TUE JUL 10 2007 ...VERY WINDY CONDITIONS EXPECTED TO DEVELOP OVER THE KEWEENAW PENINSULA THIS EVENING... .AN UNSEASONABLY STRONG LOW PRESSURE SYSTEM OVER NORTHEAST MINNESOTA WILL MOVE TO NORTHERN LAKE SUPERIOR THIS EVENING...THEN LIFT NORTH TO JAMES BAY WEDNESDAY MORNING. TWO COLD FRONTS ASSOCIATED WITH THE LOW WILL PASS ACROSS THE KEWEENAW THIS EVENING...RESULTING IN POTENTIALLY DAMAGING WINDS. WINDS WILL DIMINISH SOME ON WEDNESDAY AS THE LOW MOVES FARTHER AWAY FROM THE AREA. MIZ001-003-110145- /O.UPG.KMQT.WI.Y.0007.070710T2200Z-070711T1300Z/ /O.NEW.KMQT.HW.W.0001.070710T2200Z-070711T1300Z/ KEWEENAW-NORTHERN HOUGHTON- INCLUDING THE CITIES OF...COPPER HARBOR...HOUGHTON...HANCOCK 133 PM EDT TUE JUL 10 2007 ...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 9 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM EDT WEDNESDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. EXPECT WINDS TO INCREASE TO 25 TO 35 MPH THIS EVENING. GUSTS AS HIGH AS 60 MPH MAY OCCUR...ESPECIALLY AFTER MIDNIGHT IN EXPOSED AREAS...OR WITH ANY SHOWERS THAT OCCUR. LOOK FOR WINDS TO DIMINISH WEDNESDAY MORNING...THOUGH GUSTS UP TO 40 MPH ARE POSSIBLE INTO WEDNESDAY AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ MIZ002-110145- /O.NEW.KMQT.WI.Y.0008.070710T2200Z-070711T1300Z/ ONTONAGON- INCLUDING THE CITY OF...ONTONAGON 133 PM EDT TUE JUL 10 2007 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM EDT WEDNESDAY. EXPECT WINDS TO INCREASE TO 20 TO 30 MPH THIS EVENING. GUSTS AS HIGH AS 50 MPH MAY OCCUR...ESPECIALLY AFTER MIDNIGHT IN EXPOSED AREAS...OR WITH ANY SHOWERS THAT OCCUR. LOOK FOR WINDS TO DIMINISH WEDNESDAY MORNING...THOUGH GUSTS UP TO 40 MPH ARE POSSIBLE INTO WEDNESDAY AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JLA
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this wind advisory went out at Jul 10, 4:24 AM EDT, 10 minutes earlier.
Area forecast discussion, Jul 10, 4:24 AM EDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MARQUETTE MI 424 AM EDT TUE JUL 10 2007 .SYNOPSIS... 07Z WATER VAPOR LOOP AND RUC 500MB HEIGHT ANALYSIS IS BEGINNING TO SHOW THE PATTERN CHANGE FOR THIS WEEK...WITH A BROAD TROUGH NOW OVER CENTRAL CANADA AND RIDGING BUILDING UP THROUGH BRITISH COLUMBIA. WITHIN THE BROAD TROUGH...A VERY IMPRESSIVE SHRTWV IS DIGGING THROUGH NORTH DAKOTA...WITH A POSSIBLE UPPER LOW CENTER DEVELOPING IN SW MANITOBA. WITHIN THE SHRTWV...PLENTY OF LIGHTNING OCCURRED LAST EVENING INTO THE EARLY MORNING HOURS...INDICATIVE OF ITS STRENGTH. DOWNSTREAM OF THE SHRTWV TROUGH...CONVECTION WHICH DEVELOPED OVER EASTERN MONTANA MON AFTERNOON CONTINUES TO PERSIST NEAR THE MN/ND/SD BORDER. DPVA AHEAD OF THE SHRTWV TROUGH...STRONG MID-LEVEL FRONTOGENESIS...AND A SOUTHERLY 35-40 KT JET AT 850MB CONTINUING TO DRIVE MUCAPE VALUES OF 500-1000 J/KG FROM NEBRASKA NORTHWARD (PER RUC ANALYSIS) ARE ALL HELPING TO MAINTAIN THE CONVECTION. THE SOUTHERLY JET IS ALSO BRINGING WARM AIR BACK NORTHWARD INTO MN AND WI...WITH 850MB TEMP ANALYSIS AROUND 13C AT INL COMPARED TO ITS 00Z OB REPORTING 11C. THE WARM ADVECTION IS ALSO DEVELOPING RIDGING ACROSS UPPER MICHIGAN... AND THIS RIDGING IS HELPING TO SUPPRESS A LOT OF CLOUDS OVER THE AREA. HOWEVER...THERE ARE ISOLATED SHOWERS MOVING NE THROUGH NE WISCONSIN...WHICH APPEAR TO BE RELATED TO ISENTROPIC LIFTING. AT THE SURFACE...LOW PRESSURE OF 1000 MB WAS LOCATED NEAR GRAND FORKS WITH A COLD FRONT EXTENDING SW TO PIERRE. BEST PRESSURE FALLS...AROUND 1MB/HR ARE LOCATED IN NW MN WHILE THE BEST PRESSURE RISES...AROUND 2 MB/HR ARE LOCATED IN SE WYOMING. COLD ADVECTION BEHIND THE FRONT AND THESE RAPID PRESSURE RISES HAVE RESULTED IN BREEZY WINDS ACROSS WESTERN NORTH DAKOTA. BIS VAD WIND PROFILE INDICATES 45 KNOTS AT 3000 FT. && .DISCUSSION... FORECAST CONCERNS INCLUDE SEVERE CHANCES TODAY...WINDS TONIGHT...AND POSSIBILITY FOR HAIL TOMORROW. TODAY...DIGGING SHRTWV TROUGH OVER NORTH DAKOTA WILL MOVE INTO NORTH CENTRAL MN BY 18Z AND WESTERN LAKE SUPERIOR BY 00Z. AS THE TROUGH MOVES EAST...THE SURFACE LOW IS EXPECTED TO INTENSIFY AND LIFT NE...REACHING FAR NORTHERN LAKE SUPERIOR BY 00Z WITH A 997MB PRESSURE. HEIGHT FALLS OCCURRING DOWNSTREAM OF THE TROUGH (100-110 M AT 500MB AT CMX FROM 12Z TO 00Z)...WARM ADVECTION AHEAD OF THE TROUGH NOTED BY A SW 30-35KT 850MB JET BRINGING MOISTURE UP INTO THE AREA FROM MN AND WI...AND ANY DAYTIME HEATING DEVELOPING INSTABILITY AHEAD OF THE COLD FRONT SHOULD MAINTAIN THE CONVECTION OVER WESTERN MN AS IT HEADS EASTWARD. HOWEVER...THERE ARE SOME CONCERNS ABOUT THE SOUTHERN EXTENT OF THE PRECIPITATION SINCE DURING THE AFTERNOON THE PV ANOMALY/SHRTWV BEGIN LIFTING BACK NORTH. THEREFORE FOR THE PURPOSE OF THE POP GRIDS...HAVE DECIDED TO MAINTAIN LIKELY WORDING FOR THE SOUTHERN U.P...BUT RAISE POPS TO 100 OVER THE KEWEENAW TO ISLE ROYALE WHERE THE STRONGEST DYNAMICS EXIST. HOW MUCH INSTABILITY DEVELOPS WILL DETERMINE OUR SEVERE CHANCES. BLOWOFF FROM THE MCS TO OUR WEST MAY COVER MUCH OF THE AREA AND INTO WI THROUGH THE DAY...PREVENTING TEMPERATURES FROM RISING TOO MUCH. CONVECTIVE TEMPS PRIOR TO THE MCS ARRIVAL ARE AROUND 80...WHICH WE MAY GET CLOSE TO IN THE CENTRAL U.P. WHERE PARTIAL SUNSHINE OCCURS. CONDITIONS BECOME MORE FAVORABLE LATER IN THE AFTERNOON WHEN MID LEVEL TEMPS COOL... RESULTING IN A LITTLE MORE INSTABILITY AND WITH 0-6KM SHEAR VALUES AROUND 50 KT...SEVERE STORMS BECOME MORE FAVORABLE. SPC 06Z DAY 1 OUTLOOK MAINTAINS AREA IN A SLIGHT RISK. THEREFORE HAVE DECIDED TO MAINTAIN THE SEVERE WIND/HAIL WORDING IN THE GRIDS/HWO. TONIGHT...SHRTWV TROUGH OVER WESTERN LAKE SUPERIOR WILL LIFT UP TOWARDS JAMES BAY BY 12Z. WHILE THE TROUGH IS MOVING NE...A TAILING SHRTWV FROM THIS TROUGH IS PROGGED TO CROSS UPPER MICHIGAN... BRINGING WITH IT ANOTHER SURFACE COLD FRONT. THIS SHRTWV APPEARS TO BE PART OF THE COLD CONVEYOR BELT...AND LOOKING AT AN 850MB TEMP PLOT...THERE ARE INDICATIONS OF A TROWAL WITH THE SHRTWV. THE GFS...LOCAL WRF-ARW RUNS AND THE REGIONAL CANADIAN HIT THIS SHRTWV PRETTY HARD WITH QPF AMOUNTS OVER THE KEWEENAW BETWEEN 0.20 (GFS) TO 0.50 INCH (CANADIAN). LOOKING UPSTREAM...THE COLD CONVEYOR BELT AREA IS DEVELOPING NICELY OVER SOUTHERN MANITOBA INTO NE NORTH DAKOTA... AND GIVEN THE FACT THAT SOME UPSLOPE SHOULD OCCUR GIVEN STRONG 950MB WINDS...HAVE DECIDED TO RAISE POPS TO LIKELY FOR THE KEWEENAW AREA AND INCREASED QPF AMOUNTS. REGARDING WINDS...WIND CORE BEING OBSERVED RIGHT NOW AT BISMARCK IS PROGGED TO MOVE ACROSS THE KEWEENAW THIS EVENING AND PERSIST THROUGH THE NIGHT. GIVEN A COLD ADVECTION PROFILE WITH 850MB TEMPS FALLING TO 5C BY 12Z WED...AND A POSSIBILITY FOR SOME ISALLOBARIC FORCING IF THE WIND CAN GO 330 BEHIND THE SECONDARY COLD FRONT...ALONG WITH THE TIGHT PRESSURE GRADIENT AND WIND CORE...HAVE DECIDED TO GO WITH A WIND ADVISORY FOR THE KEWEENAW. THE ADVISORY MAY ALSO NEED TO BE EXPANDED TO ALGER AND LUCE...MAINLY ALONG THE SHORELINE...AS THE SHRTWV AND SECONDARY COLD FRONT CROSS. CLOUDS AND BREEZY WIND CONDITIONS SHOULD KEEP TEMPS FROM FALLING BELOW THE 50S. WED...THE CWA MAY EXPERIENCE A BRIEF BREAK IN THE PCPN IN-BETWEEN AS THE TAILING SHRTWV EXITS UPPER MICHIGAN AND ANOTHER SHRTWV DROPPING SOUTHEASTWARD FROM MANITOBA. MADE AN ATTEMPT IN THE GRIDS TO ACCOUNT FOR THIS BREAK. DURING THE AFTERNOON...THE UKMET/GFS AND LOCAL WRF-ARW RUNS HERE BRING THE MANITOBA SHRTWV INTO THE FAR WESTERN U.P. AROUND 00Z. DPVA AHEAD OF THIS SHRTWV...COMBINED WITH STEEP LAPSE RATES (850-500MB BETWEEN 6.5-7 C/KM) AND DAYTIME HEATING...SHOULD RESULT IN THE DEVELOPMENT OF DIURNAL SHOWERS AND THUNDERSTORMS INLAND. GFS SOUNDINGS FOR IMT AT 18Z MODIFIED FOR 70 TEMP AND 49 DEWPOINT YIELDS AROUND 500 J/KG OF CAPE...WHICH COULD INCREASE SOME BY 21Z AS THE SHRTWV APPROACHES. GIVEN THAT 0-6KM SHEAR VALUES ARE AROUND 35 KNOTS AND FREEZING LEVELS ARE BETWEEN 8000-8500 FT...SOME OF THE STORMS COULD ORGANIZE AND PRODUCE SMALL TO MARGINALLY SEVERE HAIL. WILL MENTION THE HAIL POSSIBILITY IN THE HWO. OTHERWISE...COOLER READINGS EXPECTED WITH 850MB TEMPS OF 5-7C...WHICH WITH THE BREEZY NW WINDS MAY NOT ALLOW LAKE SHORE LOCATIONS TO REACH 60. WARMEST READINGS IN THE LOW 70S WILL OCCUR ALONG THE LAKE MICHIGAN SHORELINE WHERE NW WINDS DOWNSLOPE. WED NIGHT AND THU...SHRTWV OVER THE FAR WESTERN U.P. WILL MOVE ACROSS THE AREA WED NIGHT...BUT GIVEN THE DIURNAL MINIMUM...HAVE DECIDED TO REDUCE POPS TO SLIGHT CHANCE. THE GFS/NAM/UKMET/ECMWF SHOW ANOTHER SHRTWV DROPPING SOUTHWARD THROUGH THE LARGE TROUGH FROM HUDSON BAY TO THE WESTERN GREAT LAKES ON THU...THOUGH THERE ARE SOME DIFFERENCES WITH THE PRECISE LOCATION (CROSSING THE CWA NW/SE OR CROSSING THE WAWA ONTARIO AREA NW/SE). IN ANY EVENT...GIVEN THE PROXIMITY OF IT AND ANY DIURNAL HEATING SHOULD RESULT IN THE DEVELOPMENT OF SHOWERS AND POSSIBLY SOME THUNDERSTORMS. ONCE DETAILS ARE IRONED OUT ON THIS SHRTWV...MAY NEED TO INCLUDE OF MENTION OF HAIL TOO GIVEN THE LOW FREEZING LEVELS. CLOUDS AND BREEZY WINDS WILL KEEP TEMPS UP WED NIGHT...SO WARMED A FEW LOCATIONS (PARTICULARLY INLAND). FOR THU...850MB TEMPS ARE PROGGED TO BE SIMILAR OR MAYBE JUST SLIGHTLY COOLER THAN WED...SO HAVE WENT WITH HIGHS SIMILAR TO WED. AGAIN...WARMEST READINGS WILL OCCUR ALONG THE LAKE MICHIGAN SHORELINE. THU NIGHT INTO SAT...ANY PRECIPITATION FROM THUS SHRTWV SHOULD DISSIPATE IN THE EVENING WITH THE LOSS OF DIURNAL HEATING. AFTER THAT...HAVE DRIED THE FORECAST OUT INTO FRIDAY AS THE UKMET/GFS/ECMWF ALL INDICATE SURFACE RIDGING AND WEAK UPPER LEVEL RIDGING BUILDING INTO THE AREA. THIS RIDGING IS A RESULT OF A STRONGER SHRTWV TROUGH DROPPING SOUTHWARD ON THE E SIDE OF THE BIG WESTERN RIDGE. BECAUSE OF THE STRENGTH OF THE SHRTWV TROUGH...AND DECENT WARM ADVECTION OCCURRING AHEAD OF IT...HAVE GONE AHEAD AND INSERTED CHANCES FOR SHOWERS AND THUNDERSTORMS FOR FRI NIGHT. IN ADDITION...WARMED READINGS UP FOR FRI UNDER THE WEAK RIDGING AND ON FRI NIGHT WITH THE PRECIPITATION MOVING IN. NO CHANGES MADE BEYOND SAT. && .AVIATION (FOR THE 06Z TAF ISSUANCE)... VFR CIGS AND VIS EXPECTED TONIGHT THROUGH TUE MORNING. THE APPROACH OF A STRONG SHORTWAVE FROM SOUTHERN CANADA WILL BRING INCREASING MID CLOUDS ALONG WITH THE POTENTIAL FOR SHOWERS AND SOME THUNDERSTORMS BY TUE MORNING...WITH MVFR CEIGS AND EVEN LOWER VIS FROM TIME TO TIME. HAVE BEST CHANCE OF PRECIPITATION 15-21Z AT CMX...AND 17-23Z AT SAW. TIMING STILL LOOKS PRETTY GOOD. STRONG GUSTY WINDS CAN BE EXPECTED TO COME TO THE SFC WITH ANY STRONGER THUNDERSTORMS IF A LINEAR MCS DEVELOPS AND MOVES TOWARD THE AREA TUE MORNING. AS THE COLD FRONT PASSES LATE IN THE AFTERNOON...WIND WILL BE STRONG OUT OF THE WEST WITH GUSTS UP TO 45 KT POSSIBLE AT KCMX THROUGH THE END OF THE TIME PERIOD. && .MARINE (FOR THE 4 PM LAKE SUPERIOR FORECAST)... HIGH PRES OF 29.9 INCHES OVER EASTERN LAKE SUPERIOR AND NE LAKE HURON WILL CONTINUE TO EXIT TO THE EAST. AT THE SAME TIME...A LOW PRES SYSTEM OF 29.6 INCHES OVER NORTHERN MINNESOTA AND EXTREME EASTERN NORTH DAKOTA WILL QUICKLY MOVE OVER NORTHERN LAKE SUPERIOR THIS EVENING...AND THEN TO JAMES BAY WED MORNING. GALE WARNINGS REMAIN POSTED FROM THIS EVENING THROUGH WEDNESDAY AFTERNOON AS 35 KT WINDS ARE EXPECTED NEAR AND BEHIND THE SFC LOW...CAUSING WAVES TO INCREASE TO THE 7 TO 11 FT RANGE TONIGHT WEST HALF...INTO WED EAST HALF. A LARGE 30.1 INCH HIGH WILL THEN BUILD ACROSS THE CENTRAL PLAINS STATES THU AND SLIDE E INTO THE OHIO RIVER VALLEY FRI. YET ANOTHER HIGH PRES OF 30.1 INCHES OVER WESTERN MANITOBA THU EVENING WILL MOVE OVER WESTERN LAKE SUPERIOR BY FRI AFTERNOON. A WEAK 29.6 INCH LOW WILL CROSS LAKE SUPERIOR ON SAT. && .MQT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY MIZ001-003 FROM 6 PM EDT THIS EVENING TO 9 AM EDT WED. GALE WARNING LAKE SUPERIOR. && DISCUSSION...AJ AVIATION/MARINE...KF
Hazardous weather outlook, Jul 9, 5:17 PM EDT, 11 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 517 PM EDT MON JUL 9 2007 MIZ001>007-009>014-084-085-101200- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE- GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT- SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT- 517 PM EDT MON JUL 9 2007 /417 PM CDT MON JUL 9 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE OVER SOUTH CENTRAL AND EAST CENTRAL UPPER MICHIGAN. THE MAIN HAZARDS FROM THESE STORMS WILL BE FREQUENT LIGHTNING AND BRIEF HEAVY RAIN. ANY STORMS WILL END VERY EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE EXPECTED TO MOVE INTO FAR WESTERN UPPER MICHIGAN TUESDAY MORNING...THEN PUSH ACROSS WEST AND CENTRAL UPPER MICHIGAN THROUGH TUESDAY AFTERNOON INTO EARLY TUESDAY EVENING. SOME OF THE STORMS MAY PRODUCE LARGE HAIL AND DAMAGING WINDS. WEST WINDS MAY GUST TO 50 MPH OVER THE KEWEENAW PENINSULA TUESDAY NIGHT. THERE IS A CHANCE OF THUNDERSTORMS OVER THE WEST HALF OF UPPER MICHIGAN WEDNESDAY AFTERNOON...THEN ACROSS WEST AND CENTRAL UPPER MICHIGAN AWAY FROM LAKE SUPERIOR THURSDAY AFTERNOON. THUNDERSTORMS ARE POSSIBLE OVER ALL AREAS ON MONDAY. THERE IS AN INCREASED RISK OF RIP CURRENTS BETWEEN MARQUETTE AND GRAND MARAIS TUESDAY AFTERNOON...THEN AGAIN AFTER MIDNIGHT TUESDAY NIGHT INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TUESDAY INTO EARLY TUESDAY EVENING. LSZ221-241>248-263-264-101200- KEWEENAW BAY AND HURON BAY FROM LOWER ENTRANCE LIGHT TO PORTAGE LAKE TO HURON ISLANDS MI-SAXON HARBOR WI TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO MANITOU ISLAND MI- MANITOU ISLAND TO LOWER ENTRANCE OF PORTAGE CANAL MI- HURON ISLANDS TO MARQUETTE MI-MARQUETTE TO MUNISING MI- MUNISING TO GRAND MARAIS MI-GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR, EAST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE, MN, TO A LINE NORTHWARD FROM MANITOU IS. MI, BEYOND 5 NM AND SOUTH OF THE US/CANADIAN BORDER- LAKE SUPERIOR, EAST OF A LINE FROM MANITOU IS. MI NORTHWARD BEYOND 5 NM AND SOUTH OF THE US/CANADIAN BORDER, EXCLUDING WHITEFISH BAY- 517 PM EDT MON JUL 9 2007 /417 PM CDT MON JUL 9 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL MOVE INTO WESTERN LAKE SUPERIOR TUESDAY MORNING... THEN CONTINUE EASTWARD INTO EASTERN LAKE SUPERIOR THROUGH TUESDAY AFTERNOON AND EARLY TUESDAY EVENING. SOME OF THE STORMS MAY PRODUCE LARGE HAIL AND WIND GUSTS OVER 50 KNOTS. GALE FORCE WINDS ARE EXPECTED ACROSS LAKE SUPERIOR TUESDAY NIGHT NIGHT AND WEDNESDAY. THERE IS A CHANCE OF THUNDERSTORMS ON WEDNESDAY AFTERNOON AND AGAIN ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ221-248-262-101200- BAY OF GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- LAKE MICHIGAN...FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE...SOUTHEASTWARD BEYOND 5 NM OFF SHORE TO THE MID- LINE OF THE LAKE- 517 PM EDT MON JUL 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE EARLY THIS EVENING. THE MAIN HAZARDS FROM THESE STORMS WILL BE FREQUENT LIGHTNING AND BRIEF HEAVY RAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SHOWERS AND THUNDERSTORMS WILL CROSS NORTHERN LAKE MICHIGAN TUESDAY AFTERNOON INTO EARLY TUESDAY EVENING. SOME OF THE STORMS MAY PRODUCE LARGE HAIL AND WIND GUSTS OVER 50 KNOTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. JLA
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 1:33 PM EDT | High Wind Warning | MQT | Houghton, Keweenaw | 14 hr |
| Jul 10, 1:33 PM EDT | Wind Advisory | MQT | Gogebic, Ontonagon | 14 hr |
| Jul 10, 1:58 PM EDT | Special Marine Warning | MQT | 62 min | |
| Jul 10, 2:01 PM EDT | Special Marine Warning | MQT | 59 min | |
| Jul 10, 2:25 PM EDT | Special Marine Warning | MQT | 65 min | |
| Jul 10, 2:53 PM EDT | Severe Thunderstorm Warning | MQT | Keweenaw | 52 min |
| Jul 10, 2:54 PM EDT | Special Marine Warning | MQT | 36 min | |
| Jul 10, 2:57 PM EDT | Severe Thunderstorm Warning | MQT | Dickinson | 33 min |
| Jul 10, 3:01 PM EDT | Special Marine Warning | MQT | 59 min | |
| Jul 10, 3:15 PM EDT | Special Marine Warning | MQT | 105 min | |
| Jul 10, 3:31 PM EDT | Special Marine Warning | MQT | 44 min | |
| Jul 10, 3:33 PM EDT | Severe Thunderstorm Warning | MQT | Marquette | 42 min |
| Jul 10, 3:37 PM EDT | Special Marine Warning | MQT | 53 min | |
| Jul 10, 3:45 PM EDT | Special Marine Warning | MQT | 90 min | |
| Jul 10, 3:59 PM EDT | Severe Thunderstorm Warning | MQT | Alger | 61 min |
| Jul 10, 4:29 PM EDT | Special Marine Warning | MQT | 91 min | |
| Jul 10, 4:56 PM EDT | Special Marine Warning | MQT | 109 min | |
| Jul 10, 5:15 PM EDT | Special Marine Warning | MQT | 60 min | |
| Jul 10, 6:21 PM EDT | Marine Weather Statement | MQT | 54 min |
Nearby
Wind Advisories in Michigan, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.